MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: not provided due to hospital policy.A6: race: not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment name: the third people's hospital of xinjiang uygur autonomous region.E1: phone number: unknown.E1: initial reporter name: unknown.G4: 510(k) no.: k130520.The actual device was not returned.Confirmation of the provided image: a tear was found in the packaging located on the back of the oxygenator.Manufacturing record and the shipping inspection record of the actual device found no anomaly.No similar complaint was received regarding the involved product code and lot.Based on the investigation results, no anomaly was found in the manufacturing records.As one of the possibilities, it was considered that excessive load was applied to the product while it was in the unit box, causing it to tear at the point where it was in contact with the sterilization bag.However, it was not possible to clarify when the load was applied or the cause of the occurrence.The instructions for use (ifu) (capiox fx25) indicates as follows: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the reported information.There is a hole on the outer sterile plastic bag.The event occurred pre-treatment; therefore, no patient was involved or harmed.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24003384
Report Number9681834-2025-00244
Device Sequence Number13308161
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280531(10)250613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number250613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown